Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 445, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 23, 2006, 4:24 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 23, 2006, 5:10 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 124 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 232124 SVRTSA OKC077-121-232230- /O.NEW.KTSA.SV.W.0445.060823T2124Z-060823T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 424 PM CDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LATIMER COUNTY IN SOUTHEAST OKLAHOMA PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 530 PM CDT * AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ALDERSON...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARTSHORNE AND HIGGINS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3496 9570 3483 9577 3461 9552 3486 9535 $$
2 follow-up statements
000 WWUS54 KTSA 232158 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT WED AUG 23 2006 OKC077-121-232230- /O.CON.KTSA.SV.W.0445.000000T0000Z-060823T2230Z/ PITTSBURG OK-LATIMER OK- 457 PM CDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR SOUTHWEST LATIMER AND SOUTHEAST PITTSBURG COUNTIES... AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A WEAKENING...BUT SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS GUSTS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF HIGGINS...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3485 9561 3472 9567 3457 9555 3480 9536 $$
000 WWUS54 KTSA 232210 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 509 PM CDT WED AUG 23 2006 OKC077-121-232219- /O.CAN.KTSA.SV.W.0445.000000T0000Z-060823T2230Z/ PITTSBURG OK-LATIMER OK- 509 PM CDT WED AUG 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST LATIMER AND SOUTHEAST PITTSBURG COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM...AS IT MOVES SOUTHEAST AT ABOUT 20 MPH. LAT...LON 3485 9561 3472 9567 3457 9555 3480 9536 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:01 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 23, 3:01 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 301 PM CDT WED AUG 23 2006 .DISCUSSION... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN THE MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE REGION WITH THE AID OF A WEAK MID-LEVEL SHORTWAVE. LI VALUES THIS AFTERNOON WERE AROUND -5 ACROSS PORTIONS OF NORTHEAST OKLAHOMA WITH CAPE VALUES RUNNING AROUND 1500 J/KG. THIS ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET. WILL KEEP SOME POPS ACROSS SOUTHEAST OKLAHOMA DURING THE OVERNIGHT HOURS AS ANOTHER MID-LEVEL SHORTWAVE MOVES ACROSS THE AREA AND COMBINES FORCES WITH SOME WEAK INSENTROPIC LIFT. WENT ABOVE MAV GUIDANCE ON TEMPERATURES OVER THE NEXT COUPLE OF DAYS...MORE IN LINE WITH THE WARMER WRF AND UKMET. THE NEXT SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME AS WE MOVE INTO THE WEEKEND AS A COLD FRONT INTO THE REGION SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL SLOWLY MOVE THROUGH THE AREA BEFORE BECOME STATIONARY NEAR THE RED RIVER NEXT TUESDAY NIGHT. WILL KEEP SLIGHT CHC TO CHC POPS IN THE FORECAST DURING THE SAT THROUGH TUE NIGHT TIME FRAME TO ACCOUNT FOR THE FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 98 77 99 / 20 10 10 20 FSM 68 98 73 98 / 20 10 10 20 MLC 72 97 75 100 / 20 20 20 20 BVO 68 98 73 99 / 20 10 10 20 FYV 65 93 68 93 / 20 10 10 20 BYV 63 93 68 94 / 20 0 10 10 MKO 69 96 75 97 / 20 10 10 20 MIO 67 98 74 96 / 20 10 10 20 F10 70 97 75 99 / 20 20 10 20 HHW 74 94 75 99 / 30 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 2 LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Aug 23, 2:45 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT WED AUG 23 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT WED AUG 23 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED...SPREAD INDEX=46. AREA...NORTHWEST PART OF EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...WESTERN OSAGE COUNTY. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON WITH THE MORE NUMEROUS STORMS IN SOUTHEAST OKLAHOMA. THE ATMOSPHERE REMAINS VERY MOIST AND SOME OF THESE STORMS WILL PRODUCE BRIEF VERY HEAVY RAINFALL AS WELL AS DANGEROUS LIGHTNING. THE COMBINATION OF HUMIDITY AND WARM TEMPERATURES WILL PUSH HEAT INDEXES TO AROUND 105 IN AREAS OUTSIDE OF THE THUNDERSTORMS. WESTERN PORTIONS OF THE FORECAST AREA HAS SOME AREAS THAT STILL HAVE NOT SEEN SIGNIFICANT RAINFALL AND FINE FUELS ARE DORMANT AND DRIED OUT. THESE AREAS HAVE CONDITIONS WHERE FIRES COULD EASILY IGNITE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE CHANCE FOR THUNDERSTORMS WILL DIMINISH AND PUSH SOUTHWARD ON THURSDAY AND FRIDAY BUT RETURN TO THE ENTIRE AREA FOR THE WEEKEND. HIGH PRESSURE BUILDING INTO THE AREA ON THURSDAY AND FRIDAY WILL ENSURE THAT TEMPERATURES REMAIN AT OR ABOVE SEASONAL NORMALS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 23, 3:33 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT WED AUG 23 2006
OKZ062-232100-
MAYES OK-
333 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
MAYES
AT 333 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ADAIR...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PRYOR...SALINA...STRANG AND ADAIR.
THIS STORM IS PRODUCING OUTFLOW WINDS TO THE SOUTHEAST...TOWARD
CENTRAL MAYES COUNTY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 23, 3:58 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT WED AUG 23 2006
OKZ073-075-232130-
LATIMER OK-PITTSBURG OK-
358 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PITTSBURG AND LATIMER
AT 358 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF KREBS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HIGGINS...DAMON...GOWEN...
MCALESTER...HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS
AND BLOCKER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
AROUND 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 23, 4:06 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT WED AUG 23 2006
OKZ062-067-068-232130-
CHEROKEE OK-MAYES OK-WAGONER OK-
406 PM CDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
MAYES AND WAGONER
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 404 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF MURPHY...NEAR THE MAYES AND WAGONER COUNTY LINE...MOVING
SOUTH AT 5 MPH. THIS THUNDERSTORM WAS PRODUCING OUTFLOW WINDS TO THE
SOUTH TOWARD FORT GIBSON LAKE. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HULBERT...LOST CITY...PEGGS...WAGONER AND
MURPHY AND LAKE FORT GIBSON.
WIND GUSTS AROUND...AND TO THE SOUTH OF THIS STORM COULD REACH 40
MPH. BOATERS ON LAKE FORT GIBSON SHOULD MOVE TO SHELTERED AREAS.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 64 min |
| Aug 23, 5:55 PM CDT | Flash Flood Warning | TSA | Tulsa | 80 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.